MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293078030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: (b)(6) device evaluated by manufacturer: the device was not returned for evaluation.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
Same case as mr id# 2134265-2017-10895, 2134265-2017-10894, 2134265-2017-10897, 2134265-2017-10898.It was reported that a perforation occurred.The patient presented very ill.The patient was being treated for bi-lateral iliac artery recanalization.Vascular access was gained via the right popliteal artery with a 6f sheath.The iliac artery was then crossed with a non bsc guidewire and a support catheter.Pre-dilation was performed using a 4x60mm mustang balloon catheter.An express ld 6x40 stent was implanted along with two innova stents (7x60mm and 7x80mm) in both the right external iliac artery and the right common iliac artery.The physician then went to take images and noticed bleeding in the right external iliac artery and suspected a perforation.The perforation was treated with 2 non bsc covered stents along with multiple prolonged angioplasty balloon inflations to control the bleed.Once the bleeding was controlled, the physician went to remove the sheath from the popliteal artery when clotting was then observed in the right superficial femoral artery (sfa).The physician tried to aspirate the clot through the sheath, and then by using a guide catheter, without success.Mechanical thrombectomy was performed with an angiojet solent proxi in the sfa to remove the clot, followed by implantation of an express ld 6x30mm stent.The case was concluded around 3pm and the patient passed away at 12am.The cause of death was cardiopulmonary arrest secondary to disseminated intravascular coagulation.There were no product malfunctions or failures with any of the bsc devices used during the procedure.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7023025
Report Number2134265-2017-10896
Device Sequence Number1184247
Product Code NIP
UDI-Device Identifier08714729874102
UDI-Public08714729874102
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939293078030
Device Catalogue Number39293-07803
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;